Alert archive / West Virginia / Flash Flood Warnings in 2014

Flash Flood Warning 29, NWS Charleston, WV

August 9, 2014McDowell County, Raleigh County, Wyoming County, West Virginia

NWS Charleston, WV issued this flash flood warning at Aug 9, 2014, 11:59 AM EDT for McDowell County, Raleigh County, Wyoming County, West Virginia. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2014, 11:59 AM EDT (15:59 UTC)
Expired
Aug 9, 2014, 7:00 PM EDT
In force
7 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties McDowell County, WV, Raleigh County, WV, Wyoming County, WV

The radar

The Roanoke radar (KFCX), 102 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 12:00 PM EDTFLASH FLOOD4 Ssw Coal City, WVAT THE INTERSECTION OF COAL CITY RD AND ODD RD. THERE WAS A FEW FEET OF WATER OVER ROADWAY. CREWS HAVE SINCE CLEANED IT UP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 4.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

182 
WGUS51 KRLX 091559
FFWRLX
WVC047-081-109-091900-
/O.NEW.KRLX.FF.W.0029.140809T1559Z-140809T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1159 AM EDT SAT AUG 9 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL MCDOWELL COUNTY IN WEST VIRGINIA...
  SOUTH CENTRAL RALEIGH COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN WYOMING COUNTY IN WEST VIRGINIA...

* UNTIL 300 PM EDT

* AT 1148 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 
SIGNIFICANT RISES ON SMALL STREAMS AND CREEKS FROM HEAVY RAINS.  
MORE HEAVY RAIN IS EXPECTED THROUGH AT LEAST 1230 PM...WHICH WILL 
LIKELY CAUSE FLASH FLOODING OVER THE WARNED AREA. RAINS WILL THEN 
DECREASE EARLY THIS AFTERNOON. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOSEPHINE
  AND RHODELL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3728 8145 3762 8132 3766 8119 3759 8112
      3757 8120 3751 8121 3750 8124 3746 8130
      3742 8128 3741 8131 3732 8136 3727 8142
      3727 8144

$$

05
5 follow-up statements
202 
WGUS71 KRLX 091725
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
125 PM EDT SAT AUG 9 2014

WVC047-081-109-091900-
/O.CON.KRLX.FF.W.0029.000000T0000Z-140809T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RALEIGH WV-MCDOWELL WV-WYOMING WV-
125 PM EDT SAT AUG 9 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR
SOUTHEASTERN WYOMING...EAST CENTRAL MCDOWELL AND SOUTH CENTRAL
RALEIGH COUNTIES...

AT 109 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MINOR WATER 
PROBLEMS WITH MAINLY PONDING OF WATER ON ROADS ACROSS THE WARNED 
AREA. HOWEVER...ADDITIONAL RAINS OF AROUND HALF AN INCH OR SO ARE 
EXPECTED THROUGH 3 PM WHICH MAY PRODUCE MORE WIDESPREAD FLOODING.   

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNDON...
JOSEPHINE AND RHODELL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3728 8145 3762 8132 3766 8119 3759 8112
      3757 8120 3751 8121 3750 8124 3746 8130
      3742 8128 3741 8131 3732 8136 3727 8142
      3727 8144

$$

05
963 
WGUS51 KRLX 091844
FFWRLX
WVC047-081-109-092000-
/O.EXT.KRLX.FF.W.0029.000000T0000Z-140809T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
244 PM EDT SAT AUG 9 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL MCDOWELL COUNTY IN WEST VIRGINIA...
  SOUTH CENTRAL RALEIGH COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN WYOMING COUNTY IN WEST VIRGINIA...

* UNTIL 400 PM EDT

* AT 236 PM EDT...HEAVY RAIN CONTINUED IN THE WARNED AREA IN 
MCDOWELL AND WYOMING COUNTIES AND WAS EDGING BACK INTO SOUTHEAST 
RALEIGH COUNTY.  LOCAL LAW ENFORCEMENT OFFICIALS REPORTED PONDING ON 
ROADS...BUT THE THREAT FOR MORE SERIOUS FLOODING CONTINUES ALONG 
SMALL STREAMS IN THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNDON...
  JOSEPHINE AND RHODELL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3728 8145 3762 8132 3766 8119 3759 8112
      3757 8120 3751 8121 3750 8124 3746 8130
      3742 8128 3741 8131 3732 8136 3727 8142
      3727 8144

$$

12
094 
WGUS51 KRLX 091945
FFWRLX
WVC047-081-109-092300-
/O.EXT.KRLX.FF.W.0029.000000T0000Z-140809T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
345 PM EDT SAT AUG 9 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL MCDOWELL COUNTY IN WEST VIRGINIA...
  SOUTH CENTRAL RALEIGH COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN WYOMING COUNTY IN WEST VIRGINIA...

* UNTIL 700 PM EDT

* AT 340 PM EDT...HEAVY RAIN CONTINUED TO BACK BUILD IN THE WARNED 
AREA IN MCDOWELL AND WYOMING COUNTIES AND WAS EDGING BACK INTO 
SOUTHEAST RALEIGH COUNTY.  LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 
PONDING ON ROADS...BUT THE THREAT FOR MORE SERIOUS FLOODING 
CONTINUES ALONG SMALL STREAMS IN THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNDON...
  JOSEPHINE AND RHODELL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3728 8145 3762 8132 3766 8119 3759 8112
      3757 8120 3751 8121 3750 8124 3746 8130
      3742 8128 3741 8131 3732 8136 3727 8142
      3727 8144

$$

12
318 
WGUS71 KRLX 092134
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
534 PM EDT SAT AUG 9 2014

WVC047-081-109-092300-
/O.CON.KRLX.FF.W.0029.000000T0000Z-140809T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RALEIGH WV-MCDOWELL WV-WYOMING WV-
534 PM EDT SAT AUG 9 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
SOUTHEASTERN WYOMING...EAST CENTRAL MCDOWELL AND SOUTH CENTRAL
RALEIGH COUNTIES...

AT 526 PM EDT...RAIN CONTINUED IN THE WARNED AREA.  LOCAL LAW 
ENFORCEMENT OFFICIALS REPORTED PONDING ON ROADS...AND SMALL STREAMS 
RUNNING HIGH.  THE THREAT FOR MORE SERIOUS FLOODING CONTINUES ALONG 
SMALL STREAMS IF THE RAIN PICKS UP IN INTENSITY AGAIN.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNDON...
JOSEPHINE AND RHODELL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3728 8145 3762 8132 3766 8119 3759 8112
      3757 8120 3751 8121 3750 8124 3746 8130
      3742 8128 3741 8131 3732 8136 3727 8142
      3727 8144

$$

12
944 
WGUS71 KRLX 092257
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
657 PM EDT SAT AUG 9 2014

WVC047-081-109-092303-
/O.EXP.KRLX.FF.W.0029.000000T0000Z-140809T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RALEIGH WV-MCDOWELL WV-WYOMING WV-
657 PM EDT SAT AUG 9 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM EDT FOR SOUTHEASTERN
WYOMING...EAST CENTRAL MCDOWELL AND SOUTH CENTRAL RALEIGH COUNTIES...

THE HEAVIEST OF THE RAIN HAS DIMINISHED...THEREFORE THE FLASH FLOOD 
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. LIGHT TO 
MODERATE RAIN DOES PERSIST IN THE AREA...AND THIS WILL KEEP STREAMS 
AND CREEKS HIGH...SOME NEAR BANKFULL AND FLOWING FAST.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS. 
KEEP CHILDREN AWAY FROM STREAMS AND EXERCISE CAUTION THERE.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3728 8145 3762 8132 3766 8119 3759 8112
      3757 8120 3751 8121 3750 8124 3746 8130
      3742 8128 3741 8131 3732 8136 3727 8142
      3727 8144

$$

12

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 11:06 AM EDT, 53 minutes earlier.

Area forecast discussion, Aug 9, 11:06 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1106 AM EDT SAT AUG 9 2014

.SYNOPSIS...
A NEARLY STATIONARY FRONTAL BOUNDARY WILL LINGERING IN NORTHERN
KENTUCKY TO SOUTHERN WV THIS WEEKEND.  COLD FRONT LONG ABOUT TUESDAY
NIGHT.  DRIER WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
EFFICIENT SHOWERS ASSOCIATED WITH A SMALL MID LEVEL VORT MAX HAVE
BEEN MOVING EAST ACROSS OUR SOUTHERN WV COAL FIELDS DURING SATURDAY
MORNING. STILL AFFECTING WYOMING...MCDOWELL...AND RALEIGH COUNTIES
AT 15Z. RAIN RATES HAVE DECREASED SLIGHTLY FROM 13Z. THE FFA
CONTINUES THERE...AND DROPPED IT FURTHER WEST IN WAYNE AND LINCOLN.

A FEW GAUGES HAVE MEASURED OVER 2 INCHES.  MILLSTONE OF MINGO COUNTY
HAD 3 INCHES. SO FAR...NO REPORTS OF SIGNIFICANT FLOODING.

THERE MAY BE ANOTHER MID LEVEL VORT MAX IN SE INDIANA AT 15Z.  RAP
MODEL SEEMS TO HAVE IT LOCATED FURTHER SOUTH MOVING INTO CENTRAL KY.
12Z NAM NOT TOO EXCITED WITH THAT UPSTREAM DISTURBANCE.  WILL
CONTINUE TO MONITOR...IN CASE WE NEED TO CONSIDER ANOTHER FFA
OVER OUR WET COUNTIES IN THE SOUTHERN COAL FIELDS.

STILL HAVING THE STRONG POP GRADIENT NEAR THE HTS-CRW LINE INTO
TONIGHT.  EXPECT DIURNAL CU AND STRATOCUMULUS TO FORM FURTHER NORTH
AND MOVE SLOWLY W. DID INCREASE MAXIMUM TEMPERATURE IN THE NORTH A
FEW DEGREES. WILL HAVE THE MORE SOLID LOW OVERCAST LINGERING IN SE
LOW LEVEL FLOW OVER POCAHONTAS DOWN INTO OUR SOUTHERN MOUNTAINS.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
CONTINUED ACTIVE IN THE SHORT TERM WITH A DIFFUSE QUASI-STATIONARY
FRONTAL BOUNDARY REMAINING NEAR THE AREA ALONG WITH PERSISTENT SFC
LOW PRESSURE OFF TO THE WEST...AND A NUMBER OF S/W RIPPLES MOVING
THROUGH THE MEAN FLOW.

SUNDAY...STILL APPEARS THAT THE HIGHEST CHANCE OF PRECIP AS WELL AS
OVERALL PRECIP AMOUNTS WILL REMAIN ACROSS THE SOUTHERN PORTION OF
THE FORECAST AREA WITH THE BEST MOISTURE WILL RESIDE ALONG WITH A
SERIES OF RIPPLES PASSING NEAR THE SOUTHERN ZONES DURING THE COURSE
OF THE DAY. IN REALITY THERE WILL LIKELY BE CONVECTIVE LULLS IN
PRECIP COVERAGE BUT LEFT LIKELY POPS IN ACROSS THE FAR SOUTHERN
ZONES.

LOWERED POPS FOR MUCH OF THE OVERNIGHT HOURS SUNDAY NIGHT WITH THE
LOSS OF DAYTIME HEATING...BUT WITH A FAIR AMOUNT OF MOISTURE
REMAINING AND LARGE SCALE FORCING FOR ASCENT REMAINING...KEPT
INHERITED SLIGHT/LOW CHANCE POPS. ALSO CONTINUED TREND OF RAMPING UP
POP CHANCES FOR MONDAY. THE EVOLUTION OF PRECIP MONDAY IS SOMEWHAT
TRICKY...BUT IN THE END FIRST EXPECT A GENERAL STRATIFORM SWATH OF
PRECIP ACROSS CENTRAL AND NORTHEAST ZONES BY 15Z-18Z TIME FRAME.
THIS AGAIN SHOULD BE STRATIFORM WITH NO INSTABILITY OF ANY TYPE
PRESENT OVER THE EASTERN THIRD OR SO OF THE FORECAST AREA...AND WILL
BE DRIVEN BY DECENT WARM ADVECTION AS NOTED ON 300K-310K SFCS. THIS
IN TURN SHOULD LIMIT VERY HIGH RAINFALL AMOUNTS. MEANWHILE FURTHER
WEST...THE UPPER TROUGH FINALLY BEGINS TO MAKE ITS MOVE WITH ASSOC
SFC LOW AND COLD FRONT PUSHING EAST AND PROGGED TO BE LOCATED OVER
SW OHIO BY THE 21Z TIME FRAME. PROBABLY WILL SEE SOME CONVECTIVE
REDEVELOPMENT NEAR AND ALONG THE FRONT. WITH STORM MOTIONS TO THE
NORTHEAST AND MEAGER INSTABILITY EAST OF A PKB-CRW LINE...KEPT
LIKELY POPS CONFINED TO MAINLY SE OHIO MON EVE AS THE SFC LOW AND
UPPER TROUGH LIFT OUT TO THE NORTHEAST.

OVERALL THREAT FOR WIDESPREAD HIGH AMOUNT OF RAINFALL AND SUBSEQUENT
FLASH FLOODING APPEARS MORE DIMINISHED VERSUS LAST NIGHT AT THIS
TIME. IN FACT...WPC HAS REMOVED BOTH THE MODERATE AND SLIGHT RISK
AREAS OF EXCESSIVE RAINFALL FOR OUR AREA. HOWEVER...WITH ROUNDS OF
SHOWERS AND THUNDERSTORMS OVER THE COURSE OF THE NEXT 2-3 DAYS
ANTICIPATED...ELECTED TO MAINTAIN A LOCALIZED FLASH FLOOD WORDING IN
OUR HWO FOR NOW.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
USED WPC THINKING WITH SOME TWEAKS. A COLD FRONT WILL PUSH
SOUTHEAST TUESDAY AND WEDNESDAY WITH A GOOD CHANCE OF SHOWERS AND
STORMS.

HIGH PRESSURE WILL BUILD IN BY LATE WEDNESDAY...WITH DRY WEATHER
ANTICIPATED FOR THE REMAINDER OF THE PERIOD.

BELOW NORMAL TEMPERATURES SHOULD PREVAIL FOR MUCH OF THE PERIOD.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
RADIATIONAL FOG ACROSS THE NORTHERN SITES...EKN AND CKB WILL LIFT
INTO STRATOCU DECK DURING SUNRISE LEADING TO VFR CONDITIONS. MVFR
CONDITIONS ARE LIKELY ACROSS THE SOUTHERN COAL FIELDS ALONG AREAS
OF RAIN MOVING NORTHEAST. THE TRAJECTORY OF THIS AREAS OF RAIN
WILL AFFECT BKW THE MOST...PERHAPS MISSING HTS AND CRW UNTIL 14Z.

OTHERWISE...CONDITIONS WILL IMPROVE ACROSS THE NORTHERN SITES TO
VFR.

WEAK CONVECTION...ASSOCIATED WITH A MID LEVEL SHORTWAVE...WILL
CONTINUE TO MOVE ACROSS THE KY AND WV BORDER THROUGH AT LEAST
15Z...INTO THE CENTRAL MOUNTAINS OF WV.

AREAS OF FOG CAN BE EXPECTED ONCE AGAIN OVERNIGHT SATURDAY NIGHT
OVER AREAS THAT RECEIVE RAIN TODAY...AND ALONG RIVER VALLEYS WHERE
SKIES CLEAR. MVFR CONDITIONS ARE POSSIBLE ALONG SHOWERS AND STORMS
THROUGH TONIGHT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SUNDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: IFR CIGS ACROSS HIGHER TERRAIN MAY LINGER
LONGER TODAY THAN CURRENTLY FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    M    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    M    M    M    M    H    H    H
BKW CONSISTENCY  H    H    H    H    L    M    H    H    H    H    M    M
EKN CONSISTENCY  M    M    H    H    H    H    M    M    M    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z SUNDAY...
IFR CONDITIONS EXPECTED SUNDAY IN WIDESPREAD SHOWERS AND A FEW STORMS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR WVZ024>026-
     033>035.
OH...NONE.
KY...NONE.
VA...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR VAZ004.

&&

SYNOPSIS...KTB/ARJ/50
NEAR TERM...KTB
SHORT TERM...50
LONG TERM...JSH
AVIATION...ARJ
Hazardous weather outlook, Aug 9, 8:37 AM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
837 AM EDT SAT AUG 9 2014

KYZ101>103-105-VAZ003-WVZ006-014-015-027-036-037-101245-
GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-CABELL-PUTNAM-KANAWHA-CLAY-
FAYETTE-NICHOLAS-
837 AM EDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...SOUTHERN
WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PERIODIC ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
THROUGH TUESDAY. SOME LOCALIZED FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ004-WVZ005-013-024>026-033>035-101245-
BUCHANAN-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
837 AM EDT SAT AUG 9 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...SOUTHERN
WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-083>087-WVZ007>011-016>020-028>032-038>040-046-
047-101245-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
837 AM EDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KTB

In the hours before

Special weather statement, Aug 9, 7:52 AM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
752 AM EDT SAT AUG 9 2014

KYZ105-WVZ005-013-024>026-033>035-091315-
LAWRENCE KY-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-
RALEIGH-
INCLUDING THE CITIES OF...LOUISA...KENOVA...CEREDO...WAYNE...
HARTS...ALUM CREEK...HAMLIN...WILLIAMSON...LOGAN...CHAPMANVILLE...
MAN...MADISON...WELCH...GARY...WAR...MULLENS...OCEANA...
PINEVILLE...BECKLEY
752 AM EDT SAT AUG 9 2014

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

SHOWERS...WITH DOWNPOURS...WERE CREEPING EAST ACROSS EASTERN
KENTUCKY AND INTO SOUTHERN WEST VIRGINIA.

JUST BEFORE 8 AM...THE HEAVIEST RAIN WAS LOCATED OVER SOUTHERN
LAWRENCE COUNTY KENTUCKY ON EAST...THROUGH SOUTHERN WAYNE...MINGO...AND
LOGAN COUNTIES OF SOUTHERN WEST VIRGINIA.

THESE DOWNPOURS WILL BE MOVING EAST INTO SOUTHERN BOONE...
WYOMING...RALEIGH...AND MCDOWELL COUNTIES DURING THE 9 TO 11
O'CLOCK TIME FRAME THIS MORNING.

MEANWHILE...THE HEAVIEST SHOWERS WITH THIS SPECIFIC
CLUSTER...SHOULD BE EXITING LAWRENCE COUNTY KENTUCKY TOWARD 10 AM.

RAINS OF .5 TO AN INCH ARE POSSIBLE IN AN HOUR. RUNOFF COULD
QUICKLY FILL ROAD DITCHES AND FLOW ACROSS ROADS. STANDING WATER
COULD POND IN POOR DRAINAGE AREAS. MOTORISTS WOULD ENCOUNTER POOR
ROAD VISIBILITY IN THESE SHOWERS.

IF THESE RAINS BECOME MORE PERSISTENT OVER THE SOUTHERN WEST
VIRGINIA COAL FIELDS THIS MORNING...A FLASH FLOOD WATCH OR WARNING
MAY BE POSTED.

KTB
Special weather statement, Aug 9, 10:05 AM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1005 AM EDT SAT AUG 9 2014

WVZ024>026-033>035-091715-
MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
INCLUDING THE CITIES OF...WILLIAMSON...LOGAN...CHAPMANVILLE...
MAN...MADISON...WELCH...GARY...WAR...MULLENS...OCEANA...
PINEVILLE...BECKLEY
1005 AM EDT SAT AUG 9 2014

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AN AREA OF MODERATE TO HEAVY RAIN WILL MOVE THROUGH THE SOUTHERN
COAL FIELDS AND SOUTHERN MOUNTAINS OF WEST VIRGINIA THROUGH NOON.
PARTS OF THIS AREA RECEIVED 2 TO 3 INCHES OF RAIN YESTERDAY. UP
TO 2 INCHES OF ADDITIONAL RAIN CAN BE EXPECTED IN A 3 HOUR
PERIOD...WHICH MAY CAUSE MINOR WATER PROBLEMS IN THOSE LOW LYING
AREAS THAT ARE MOST PRONE TO HEAVY RAINS IN A SHORT PERIOD OF
TIME. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 PM THIS
AFTERNOON.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:28 AM EDTFlash Flood WatchRLXBoone, Lincoln, Logan, McDowell, Mingo, Wayne and 1 more6 hr
Aug 9, 7:06 PM EDTSpecial Weather StatementRLXWyoming3 hr

Nearby

Flash Flood Warnings in West Virginia, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.